Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


re: please read this and tell me I have HIV.........
Feb 8, 2007

Hi Dr Bob

I first want to thank you for awnsering my original question and that if I do test negative on friday I will send you 1000 dollars. Also I was very sorry to hear about your brother. You are amazing and will get through it.

I just have a follow up question though relating to what I think is neuropathy.

1)Could neuropathy happen after only 2 months of being infected with HIV?

2)Does what I described sound like HIV related peripheral neuropathy?

My hands appear very blotchy at times and when I try and carry things, like a bag of groceries, there are lines on my hand that appear where I was carrying the bag after I put it down and they hurt. Its as if there is not proper circulation of blood in my hands. I play guitar and the same thing happens after playing for a while that has never happened before.....my hands turn red and begin to hurt.

My feet always feel cold and I feel nerve pain on the bottom of my feet when I try to walk. I feel it in both feet but its worse in my right heel as I now walk with a limp. They feel 50 times better when im taking a warm shower and have them in warm water.

My hands and feet sometimes have the feeling that they are falling asleep

Thanks Dr Bob

Response from Dr. Frascino

Hi,

Thanks for your condolences.

To respond to your two specific questions:

1. There are many types of HIV-associated neuropathies. One type can be seen as early as the acute retroviral syndrome (ARS) that occurs several weeks after initial infection. However, when discussing "neuropathy" in the setting of HIV disease, most people are referring to "distal sensory neuropathy" (DSN), which is generally a later-stage phenomenon (often when CD4 count is less than 200) or "antiretroviral toxic neuropathy" (ATN), which is similar to DSN, except the symptoms occur as a consequence of HIV medications (DDI, D4T, DDC, etc.). This type of neuropathy can occur at any CD4 cell count and is more common in older patients.

2. No. Your right heel problem that causes you to walk with a limp and is improved with warm water may be a plantar fasciitis or any of a number of other conditions that affect one foot more than the other. Your doctor or a neurologist should be able to quickly sort this out for you.

Hope that helps. Good luck on Friday.

Dr. Bob



Previous
I wonder heaven got a ghetto...
Next
My deepest sympathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement